Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 398, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 17, 2007, 8:56 PM MDT for Sheridan County, Nebraska. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2007, 8:56 PM MDT (02:56 UTC)
- Expired
- Aug 17, 2007, 10:00 PM MDT
- In force
- 64 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Sheridan County, NE
The radar
The Rapid City radar (KUDX), 168 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 2.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 426 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1724 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 180256 SVRLBF NEC161-180400- /O.NEW.KLBF.SV.W.0398.070818T0256Z-070818T0400Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 856 PM MDT FRI AUG 17 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA... THIS INCLUDES THE CITIES OF...RUSHVILLE...HAY SPRINGS...GORDON... * UNTIL 1000 PM MDT * AT 853 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 6 MILES WEST OF HIGHWAY 250 CROSSING THE NIOBRARA RIVER...OR ABOUT 11 MILES SOUTHEAST OF HAY SPRINGS...AND MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTHEAST OF RUSHVILLE BY 910 PM MDT... CLINTON BY 920 PM MDT... 6 MILES NORTHWEST OF HIGHWAY 27 CROSSING THE NIOBRARA RIVER BY 925 PM MDT... INTERSECTION OF HIGHWAY 27 AND MILLS ROAD BY 930 PM MDT... GORDON BY 935 PM MDT... LAT...LON 4266 10278 4230 10288 4252 10208 4299 10209 $$ SPRINGER
2 follow-up statements
000 WWUS53 KLBF 180334 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1035 PM CDT FRI AUG 17 2007 NEC161-180400- /O.CON.KLBF.SV.W.0398.000000T0000Z-070818T0400Z/ SHERIDAN NE- 935 PM MDT FRI AUG 17 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM MDT FOR NORTHERN SHERIDAN COUNTY... AT 932 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CLINTON TO 31 MILES SOUTH OF HIGHWAY 250 MILE MARKER 30...OR ALONG A LINE EXTENDING FROM RUSHVILLE TO 19 MILES EAST OF ALLIANCE...MOVING SOUTHEAST AT 15 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... 9 MILES SOUTHWEST OF GORDON BY 950 PM MDT... HIGHWAY 27 CROSSING THE NIOBRARA RIVER AND INTERSECTION OF HIGHWAY 27 AND MILLS ROAD BY 1000 PM MDT... LAT...LON 4266 10278 4230 10288 4252 10209 4299 10209 $$ SPRINGER
000 WWUS53 KLBF 180357 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1056 PM CDT FRI AUG 17 2007 NEC161-180406- /O.EXP.KLBF.SV.W.0398.000000T0000Z-070818T0400Z/ SHERIDAN NE- 956 PM MDT FRI AUG 17 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SHERIDAN COUNTY EXPIRES AT 1000 PM MDT... THUNDERSTORMS ARE STILL EXPECTED TO CONTINUE FOR SEVERAL HOURS YET...AND THEY MAY INTENSIFY RAPIDLY. FOR THE TIME BEING THOUGH... SEVERE WEATHER IS NOT EXPECTED. LAT...LON 4266 10278 4230 10288 4252 10209 4299 10209 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 2:22 PM MDT, 6 hours 34 minutes earlier.
Area forecast discussion, Aug 17, 2:22 PM MDT, 6 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 322 PM CDT FRI AUG 17 2007 .SYNOPSIS... SURFACE LOW PRESSURE ALONG THE FRONT RANGE OF THE ROCKIES FROM MT TO CO...WITH CONVECTION FIRING ALONG THE FOOTHILLSTHIS AFTERNOON. WARM FRONTAL BOUNDARY FROM SOUTHEAST WYOMING THROUGH NORTHEAST CO TO SOUTHWEST NEBRASKA. MOISTURE POOLING TO THE NORTH OF THIS FRONTAL BOUNDARY WITH STRATUS EVIDENT IN VIS. && .DISCUSSION... MODELS HAVE THEIR DIFFERENCES IN THE NEAR TERM MAINLY WITH CONVECTIVE PARAMETERS...CINH. HAVE USED A BLEND FOR THE FORECAST. STRONG WAVE MOVING ONTO NORTHERN PLAINS LATE THIS AFTERNOON AND EVENING WILL SUPPORT THUNDERSTORM DEVELOPMENT ACROSS FORECAST AREA BEGINNING SOUTHWEST AND WEST AND THEN SHIFTING NORTH OVERNINGHT. THETA E RIDGE LYING ACROSS NORTH CENTRAL NEBRASKA TO THE NORTH OF WARM FRONTAL BOUNDARY. LOW STRATUS HAS INHIBITED TEMPERATURES THIS AFTERNOON AND SET UP STRONG INVERSION. HAVE INCREASED TO CHANCE POPS THROUGH THE EVENING SHIFTING NORTHWARD AND INCREASING OVER NORTH AFTER MIDNIGHT. TEMPERATURES TO REBOUND ON SATURDAY WITH LESS CLOUD COVER ACROSS THE AREA AND HAVE GONE TOWARDS HIGHER GUIDANCE AROUND 90. BOUNDARY WILL LIE ACROSS NORTHERN NEBRASKA WITH A TROUGH THROUGH THE NEBRASKA PANHANDLE. NEXT IN A SERIES OF WAVES...HAVE RETAINED SCHC SAT EVENING WEST AND NORTH BEST CHANCES NORTH ALONG BOUNDARY. STRONG H5 WAVE MOVES INTO CENTRAL CANADA ON SUNDAY AND BEGINS TO BREAK DOWN THE NORTHERN PLAINS RIDGE THROUGH THE BEGINNING OF THE WORK WEEK. A BOUNDARY ACROSS NORTHERN NEBRASKA WILL CONTINUE TO BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THROUGH MID WEEK WITH TEMPERATURES TRENDING DOWN INTO THE 80S WEDNESDAY AND BEYOND. && .AVIATION... TSRA ARE EXPECTED TO DEVELOP NORTH OF A WARM FRONT THIS EVENING AND IMPACT TWB264 AND 274. TSRA OVERNIGHT CLOSE TO THE SD BORDER MAY IMPACT TWB098. MAINLY MVFR TO VFR IS EXPECTED KLBF AND KVTN. VSBYS MAY LOWER NEAR DAWN IN BR. IF WINDS DECOUPLE THIS MORNING IN THE PLATTE RIVER VALLEY...LLWS CAN BE EXPECTED AT KLBF. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && POWER/JC
Hazardous weather outlook, Aug 17, 2:28 PM MDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 328 PM CDT FRI AUG 17 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-182030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 328 PM CDT FRI AUG 17 2007 /228 PM MDT FRI AUG 17 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. THERE IS A SLIGHT CHANCE THAT SOME STORMS WILL BECOME SEVERE. THE MAIN THREAT FORECAST IS LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP NEARLY EVERY EVENING AS WEAK UPPER LEVEL DISTURBANCES INTERACT WITH ABUNDANT LOW LEVEL MOISTURE. MOST OF THE STORMS WILL REMAIN BELOW SEVERE LEVELS BUT A FEW OF THE STORMS MAY CONTAIN STRONG WIND GUSTS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.